Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 97, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 4, 2010, 3:32 PM EDT for Leon County, Wakulla County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2010, 3:32 PM EDT (19:32 UTC)
- Expired
- Aug 4, 2010, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:15 AM EDT, 6 hours 17 minutes earlier.
Area forecast discussion, Aug 4, 9:15 AM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EDT WED AUG 4 2010 .SYNOPSIS... AT 9 AM EDT...SKIES WERE MOSTLY SUNNY ACROSS THE REGION. RADAR INDICATED WIDELY SCATTERED SHOWERS OVER THE MARINE AREA...MAINLY THE OFFSHORE PANHANDLE WATERS. TEMPS/DEW POINTS RANGED FROM AROUND 80/ MID 70S NORTH TO MID 80S/UPPER 70S COAST. WINDS WERE GENERALLY CALM TO LIGHT ONSHORE. AT UPPER LEVELS... THE LARGE SCALE PATTERN REMAINS RELATIVELY STATIC. THIS IS HIGHLIGHTED IN THE NRN STREAM BY TROUGHING OVER THE PAC NW STATES... ONE NOTABLE SHORT WAVE TROUGH ACROSS THE N CENTRAL PLAINS...ANS A LARGE UPPER LOW/TROUGH WILL BE CENTERED OVER HUDSON BAY. IN BETWEEN THESE SYSTEMS...WLY ZONAL FLOW PERSISTS. THE SRN STREAM HIGHLIGHTED BY PERSISTENT AND SPRAWLING RIDGE KEEPING THE WESTERLIES WELL N OF THE REGION. A 597-DM H5 HIGH IS CENTERED OVER ARKANSAS WITH RIDGE AXIS EXTENDING ESE ACROSS NE GULF. CLOCKWISE FLOW AROUND NOSE OF HIGH PROVIDING NE FLOW AND SUBSIDENCE ACROSS CWA. THIS PATTERN WILL BE RESPONSIBLE FOR ANOTHER SCORCHER OF A DAY ACROSS THE DEEP S. DURING THE NEXT 12-24 HRS...THE CANADIAN SHORT WAVE WILL WORK ITS WAY SEWD ACROSS THE GREAT LAKES TONIGHT AND ON INTO NEW ENGLAND. ON THURS PAC TROUGH AMPLIFIES ACROSS THE GREAT LAKES...OH VALLEY AND NERN STATES WITH CORRESPONDING BUILDING OF UPSTREAM RIDGE OVER THE CNTRL AND NRN ROCKIES AREA. WHILE THE BASE OF THIS TROUGH WILL NOT PENETRATE MUCH FARTHER S THAN THE MID ATLANTIC STATES...IT WILL HELP TO WEAKEN THE SRN U.S. RIDGE AND PUSH THE HIGHEST HEIGHTS FURTHER W INTO TX AND NM BY FRI. THIS WILL ALLOW THE SUBSIDENCE INVERSION TO WEAKEN AND FURTHER DIMINISH FLOW IN THE MID AND UPPER LEVELS. THIS WILL LEAD TO MORE UNIFORM DISTRIBUTION OF TSTMS DURING THE AFTERNOONS AND EVENINGS WITH CONVECTION WILL BE ALMOST ENTIRELY FORCED BY SEABREEZES AND BOUNDARY INTERACTIONS. WITH VERY LIGHT STEERING FLOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AT LOWER LEVELS... A SUBTROPICAL RIDGE WAS NOSING WWD EXTENDING WWD FROM BERMUDA TO VCNTY OF THE LOCAL AREA. THE GRADIENT...HOWEVER...IS VERY WEAK. A COLD FRONT WAS LOCATED FROM NRN MO NEWD INTO THE MIDWEST STATES. THE RIDGE WILL DRIFT TO S OF THE AREA FOR THE REMAINDER OF THE SHORT TERM PERIOD. THE 1000-700 MB FLOW WILL REMAIN WET AND FAIRLY LIGHT. 12Z TAE RAOB WITH 2.2 INCH PWAT...-6 LI AND 3800 CAPE. ON THURS...ABOVE AMPLIFYING TROUGH NUDGES SRN RIDGE FURTHER SOUTH. THIS IN TURN WILL FORCE A COLD FRONT SEWD FROM NRN TX THROUGH THE OH VALLEY AND NERN STATES AND SHUNT SURFACE RIDGE BACK INTO NRN PENINSULA. ON FRI...THE FRONT WILL BE SAGGING SWD ACROSS NRN AL AND GA. THE PRESENCE OF THIS BOUNDARY WILL COMBINE WITH SEA BREEZE TSTMS INDUCED BY ONSHORE STEERING FLOW WILL PRODUCE A FAIRLY EQUITABLE DISTRIBUTION OF CONVECTION. WITH THE RIDGE S OF THE AREA...LOW TO MID LEVEL ELY FLOW TODAY WILL VEER TO THE S BEGINNING ON THURS. DESPITE A RETREAT OF UPPER AND SURFACE RIDGE...A SHIFT FROM THE CURRENT HOT AND OPPRESSIVE DAYS WILL BE ONLY GRADUAL. LOCALLY... TEMPERATURES WILL REMAIN ABOVE NORMAL WITH UPPER 90S ACROSS THE NRN TIER OF ZONES WHERE CONVECTIVE COVERAGE WILL BE LESS...TO THE MID 90S ACROSS INLAND N FL AND LOWER 90S AT THE COAST. HUMIDITY WILL REMAIN OPPRESSIVE WITH DEW POINTS STUCK MAINLY IN THE MID 70S INLAND AND UPPER 70S AT THE COAST. THIS WILL KEEP MIN TEMPS IN THE MID TO UPPER 70S AND DAYTIME HEAT INDICES OVER 105. THIS REFLECTED IN MODEL SOUNDINGS. I.E. GFS TAE WITH PWATS REMAINING ABOVE 2 INCHES THRU AT LEAST SATURDAY. && .SHORT TERM...THIS AFTERNOON INTO TONIGHT. THIS AFTERNOON...YET ANOTHER HEAT ADVISORY REMAINS IN EFFECT...FOR THE WRN 2/3RD OF FORECAST AREA WITH HEAT INDICES PEAKING AROUND 110 DEGREES. HEAT INDICES WILL BE A FEW DEGREES LOWER ACROSS S CENTRAL GA AND THE ERN AND COASTAL PORTIONS OF THE FL BIG BEND...SO THE ADVISORY WILL NOT INCLUDE THOSE AREAS. HIGHS FROM THE MID 90S EAST TO UPPER 90S WEST ZONES. HOWEVER AND STORMS CAN PROVIDED RAPID BUT TEMPORARY RELIEF FORM THESE HOT AND SULTRY CONDITIONS. POPS WERE BASED ON A COMBINATION OF SEA BREEZE CLIMATOLOGY FOR A TYPE 2 REGIME (1000-700 MB MEAN VECTOR WINDS E AT 5-10 KT) WHICH FAVORS WE ALA/FL PANHANDLE AND THE 04/06Z WRF RUN WHICH SHOWED A DECIDED PREFERENCE FOR CONVECTION ACROSS THE FL COUNTIES AND THEN TOWARDS SUNSET...GA COUNTIES WITH EAST COAST SEA BREEZE. SURFACE DELTA THETA-E VALUES WILL BE AROUND 30 ONCE AGAIN ACROSS THE WRN ZONES WHICH WILL SUPPORT WET MICROBURSTS. WILL GO WITH 30-50 PCT POPS...MAINLY NE-SW POP GRADIENT. LOCAL CONFIDENCE TOOL SHOWS AROUND 20 PCT CHANCE OF SEVERE WX WRN HALF OF CWA. WE INCLUDED MENTION OF ISOLATED T+ IN THIS AREA. ALSO...DUE TO THE WEAK ENVIRONMENTAL FLOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. TONIGHT...20-30 PCT CHANCE OF EVE CONVECTION WITH S/CNTRL GA/ SE BIG BEND BEST SHOT. MIN TEMPS IN THE MID TO UPPER 70S. && .MARINE... SEAS ARE FLAT WITH LIGHT OFFSHORE WINDS. WITH THE PRESSURE GRADIENT REMAINING VERY WEAK...SEAS WILL GENERALLY CONTINUE AT 1 FOOT OR LESS WITH A FEW 2 FOOTERS POSSIBLE BY FRI AFTERNOON IN THE SEA BREEZE. WINDS WILL BE 10 KT OR LESS AND BECOME ONSHORE BY THIS AFTERNOON...WHERE THEY WILL STAY FOR THE NEXT SEVERAL DAYS. && .AVIATION...WITH PLENTY OF LOW LEVEL MOISTURE AND STRONG DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME ENHANCED BY THE SEABREEZE. CONVECTION SHOULD BE MORE NUMEROUS ACROSS THE EASTERN FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. WINDS WILL BE LIGHT FROM THE SOUTHEAST TO SOUTH. THERE WILL BE THE POTENTIAL FOR LOCALLY STRONG WIND GUSTS IN THE VICINITY OF ANY THUNDERSTORMS. && .FIRE WEATHER...TEMPERATURES WILL TREND SLIGHTLY DOWNWARD BUT REMAIN HIGH. HOWEVER...AMPLE LOW LEVEL MOISTURE AND SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL ENSURE THAT RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL LEVELS...AND NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH AT LEAST THE FIRST OF NEXT WEEK. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...HEAT ADVISORY 17-22Z ALL ZONES. GA...HEAT ADVISORY 17-22Z GAZ120>128-142>145-155>157. FL...HEAT ADVISORY 17-22Z FLZ007>014-016-017-026-108-112-114. GM...NONE. && BLOCK/T BARRY
Hazardous weather outlook, Aug 4, 5:04 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 AM EDT WED AUG 4 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 504 AM EDT WED AUG 4 2010 /404 AM CDT WED AUG 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AT THE RISK OF SOUNDING LIKE A BROKEN RECORD...ANOTHER HOT AND HUMID DAY IS ON TAP ACROSS THE REGION. HEAT INDICES WILL PEAK NEAR 110 DEGREES THIS AFTERNOON WEST OF A LINE FROM TIFTON TO TALLAHASSEE TO PORT SAINT JOE. WHILE SOUTH CENTRAL GEORGIA AND COASTAL AND EASTERN PORTIONS OF THE FLORIDA BIG BEND ARE NOT IN THE ADVISORY...HEAT INDICES ARE STILL EXPECTED TO BE HIGH THERE... GENERALLY BETWEEN 103 AND 108 DEGREES. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. THE BEST CHANCE FOR SEVERE STORMS WILL BE OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WHERE WET MICROBURSTS COULD PRODUCE DAMAGING WIND GUSTS. WEAK ENVIRONMENTAL WINDS WILL RESULT IN SLOW AND ERRATIC STORM MOTIONS WHICH COULD RESULT IN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE INTO THURSDAY AND ONE MORE DAY OF HEAT ADVISORIES IS ANTICIPATED ACROSS THE NORTHERN HALF OF THE FORECAST AREA. SEA BREEZE INDUCED CONVECTION SHOULD KICK IN EARLY ENOUGH IN FLORIDA TO PRECLUDE REACHING THE 110-DEGREE HEAT INDICES NEEDED TO PROMPT AN ADVISORY THERE. WHILE HEAT INDICES WILL EDGE DOWNWARD FOR FRIDAY AND THE WEEKEND...IT WILL REMAIN HOTTER THAN NORMAL. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...PEAKING IN THE AFTERNOON AND EARLY EVENING HOURS OVER LAND AND THE OVERNIGHT AND MORNING HOURS OVER THE GULF. ALTHOUGH A FEW OF THE STRONGER STORMS COULD PRODUCE LOCALLY STRONG WINDS AND HEAVY RAINFALL...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Special weather statement, Aug 4, 2:01 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 201 PM EDT WED AUG 4 2010 FLZ014-015-115-041900- COASTAL FRANKLIN-INLAND FRANKLIN-INLAND GULF- 101 PM CDT WED AUG 4 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND GULF COUNTIES... * UNTIL 200 PM CDT/300 PM EDT/ AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF EASTPOINT...OR 92 MILES SOUTH OF DOTHAN...MOVING SOUTHWEST AT 5 TO 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ACCOMPANIED BY INTENSE LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Special weather statement, Aug 4, 2:49 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EDT WED AUG 4 2010 FLZ012>014-112-041930- CALHOUN-COASTAL BAY-INLAND BAY-INLAND GULF- 149 PM CDT WED AUG 4 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY...CALHOUN AND GULF COUNTIES... * UNTIL 230 PM CDT AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF CALLAWAY...MOVING SOUTHWEST AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, Aug 4, 3:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 312 PM EDT WED AUG 4 2010 FLZ017-027-042000- INLAND WAKULLA-LEON- 312 PM EDT WED AUG 4 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA COUNTIES... * UNTIL 400 PM EDT AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF CRAWFORDVILLE...OR 12 MILES SOUTHWEST OF TALLAHASSEE MOVING EAST AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:20 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 3 more | 15 hr |
| Aug 4, 4:16 PM EDT | Areal Flood Advisory | TAE | Leon | 74 min |
| Aug 4, 7:11 PM EDT | Special Marine Warning | TAE | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.